Jump to content

iamloco724: Tapering from 10mg Amitriptyline (Elavil)


iamloco724

Recommended Posts

Over a year ago I was put on this to help with digestive issues, I thought it was helping at first but I think now its causing me issues plus I am trying to get off some medications.

 

My first question is should I wean off? If so what would be an ideal tapering schedule?

 

Any help would be greatly appreciated!

Edited by scallywag
moved from standalone topic, tags added
Link to comment
  • Moderator Emeritus

Hello Iamloco,

 

All psych drugs have side-effects, and many of us here ended up feeling worse once we'd been on them for a while.  I'd suggest starting to wean off sooner rather than later, as the side-effects usually only get worse.  And especially considering psych meds have a tendency to cause digestive issues, which was your original problem.  We have a few threads on managing and healing these:  http://survivingantidepressants.org/index.php?/topic/3413-digestive-problems-nausea-diarrhea-bloating-gerd/

 

We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  Here is our thread for tapering Amitriptyline.

 

Many people find Fish oil and Magnesium useful during withdrawal.   

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc - so we can see your situation easily whenever you post, and help you more accurately.  Be sure to include all medication you are currently on too.  Thanks.

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

I have been on amitriptyline 10mg for over a year for digestive issues, I would like to get off of it now as its possibly worsening my symptoms. Can anyone give me a schedule to go by?
 

Edited by KarenB
moved from tapering forum
Link to comment

Loco. Welcome.    If you wouldn't mind filling out your signature it would help us to offer more concise advice. As stated above, we advise a gentle taper of no more than 10 % of your current dose per month. 

There are many discussions about diet and digestive issues in the Symptoms & Self Care forum as well. You will find a lot of information and support here.

If you could tell us what issues you are having it would be helpful.

Please make yourself at home and have a look around and then come back with any further questions that you may have.

Ali

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy